Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jan 7, 1995, 6:10 AM EST for Lake County, Florida. It was in force for 65 min.
The area
The counties it named.
The facts
- Issued
- Jan 7, 1995, 6:10 AM EST (11:10 UTC)
- Expired
- Jan 7, 1995, 7:15 AM EST
- In force
- 65 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Lake County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 11.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 071113 RRA SVRMLB FLC069-071215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 610 AM EST SAT JAN 7 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN CENTRAL FLORIDA ...NORTHERN LAKE COUNTY ...AT 605 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF SEVERE THUNDERSTORMS EXTENDING FROM 5 MILES EAST OF BELLVIEW TO JUST NORTH OF WILDWOOD AND OVER TO INVERNESS. THESE THUNDERSTORMS WERE MOVING EAST 40 MPH AND WILL EFFECT NORTHERN LAKE COUNTY FROM LADY LAKE TO ALTOONA THROUGH 700 AM. THESE THUNDERSTORMS PRODUCED A POSSIBLE TORNADO AT 545 AM IN MARION COUNTY...WITH A REPORT OF A MOBILE HOME DESTROYED. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. SEVERE THUNDERSTORMS CAN AND DO PRODUCE TOR*NADOES WITH LITTLE OR NO ADVANCE WARNING. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PETERSEN &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 2:28 AM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 7, 2:28 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 224 AM EST SAT JAN 7 1995 MUCH ADVERSTISED CF MAKG PROGRESS. CNVCTN CRNTLY ACTIVE OVR E GULF WEST OF TBW AND INTO APALACHEE BAY MVG ONSHORE FROM NEW PORT RICHEY TO GVN. HWVR...LATEST RADAR DATA FROM EGLIN AFB INDICATED BEST ORGANIZATION ALONG THIN LINE FROM S GA...TO TLH...TO AQQ...INTO GULF. LPATS LTG INDICATOR HAS SLOWED SOMEWHAT DURING PAST HOUR BUT EXPECT TO INCREASE AGAIN. ETA EVIDENCES OF LLJ PULL CORE NE AND OFFSHORE CAROLINAS LATER THIS MORNING. ALTHOUGH GRTR HELECITIES WILL STAY N...A MEASURE OF ORGANIZATION STILL XPCTD. ATMOS MGNL UNSTABL WITH -3 / -4 LI...SFC DEW PNTS IN UPR 60S/LW 70S. SFC MOIST FLUX CNVRGES C FL BY 12Z BULLS EYED AT +35. TBW SNDNG SGSTS RAPID STRM MVMNT OF ABOUT 40 KTS. ANY RATE... STRONG WND GUSTS PSBL AS HIGHER MOMENTUM AIR PULLED TO NR SFC VICINITY OF THUNDERSTORMS. CNVCTN AHEAD OF CF MOSTLY DURING MORNING FOR @1 & @2 IN SQUALLS. CF TO PASS C FL DURG THE DAY WITH MJR S/WV SWINGING PAST. (SFC GEOST WNDS ALSO RSPNDG WELL SW 35 TO 50 KTS.) COOLER AIR TO FILTER IN TONIGHT. @1...VOLUSIA LAKE SEMINOLE ORANGE OSCEOLA @2...BREVARD INDIAN RIVER @3...ST LUCIE MARTIN OKEECHOBEE MCO 074/049 067/048 56710 DAB 073/047 066/045 56710 MLB 075/051 068/050 56610 DWS
In the hours before
Special weather statement, Jan 7, 3:47 AM EST, 2 hours 23 minutes before
FLZ038-040-501-070950- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 347 AM EST SAT JAN 7 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 AM EST FOR PARTS OF NORTH FLORIDA AND INCLUDE MARION COUNTY... AT 335 AM...THUNDERSTORMS AND SHOWERS COVERED A GOOD PART OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS. THE HEAVIEST RAINFALL WAS OVER THE INTERIOR OF NORTH FLORIDA BETWEEN CROSS CITY AND JACKSONVILLE. THESE THUNDERSTORMS WERE MOVING RAPIDLY NORTHEAST AROUND 40 MPH CAUSING STRONG AND GUSTY SURFACE WINDS AS THE MOVE SWIFTLY ACROSS THE FLORIDA PENINSULA. DURING THE PAST HOUR...A WIND GUST OF 36 MPH WAS REPORTED IN THE OCALA AREA. THE THUNDERSTORMS WILL BE MOVING INTO THE WESTERN PART OF FLAGLER COUNTY WITHIN THE NEXT COUPLE OF HOURS AND MOVE OUT OVER THE COASTAL WATERS.
Special weather statement, Jan 7, 3:48 AM EST, 2 hours 22 minutes before
FLZ038-040-501-070950- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 347 AM EST SAT JAN 7 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 AM EST FOR PARTS OF NORTH FLORIDA AND INCLUDE MARION COUNTY... AT 335 AM...THUNDERSTORMS AND SHOWERS COVERED A GOOD PART OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS. THE HEAVIEST RAINFALL WAS OVER THE INTERIOR OF NORTH FLORIDA BETWEEN CROSS CITY AND JACKSONVILLE. THESE THUNDERSTORMS WERE MOVING RAPIDLY NORTHEAST AROUND 40 MPH CAUSING STRONG AND GUSTY SURFACE WINDS AS THE MOVE SWIFTLY ACROSS THE FLORIDA PENINSULA. DURING THE PAST HOUR...A WIND GUST OF 36 MPH WAS REPORTED IN THE OCALA AREA. L THE THUNDERSTORMS WILL BE MOVING INTO THE WESTERN PART OF FLAGLER COUNTY WITHIN THE NEXT COUPLE OF HOURS AND MOVE OUT OVER THE COASTAL WATERS.
Special weather statement, Jan 7, 5:34 AM EST, 36 minutes before
FLZ041-044>047-053-054-058-059-064-501-071135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 535 AM EST SAT JAN 7 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF EAST CENTRAL FLORIDA UNTIL 11 AM... ...SEVERE THUNDERSTORMS MOVING INLAND FROM THE EASTERN GULF OF MEXICO... AT 530 AM EST...WEATHER RADAR INDICATED SEVERE THUNDERSTORMS FROM HOMOSASSA IN CITRUS COUNTY TO DUNNELLON IN MARION COUNTY. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY UNTIL 615 AM. THESE THUNDERSTORMS WERE MOVING RAPIDLY INLAND FROM THE GULF OF MEXICO TO THE NORTHEAST AT 40 MPH. STRONG TO SEVERE THUNDERSTORMS WILL INCREASE OVER INLAND SECTIONS DURING THE NEXT SEVERAL HOURS. THUNDERSTORMS WILL REACH FROM MASCOTTE AND LEESBURG...TO OCALA AND LAKE GEORGE...TO PALATKA BY 7AM. RESIDENTS OF EAST CENTRAL FLORIDA SHOULD REMAIN ALERT TO SEVERE WEATHER THIS MORNING. SOME THUNDERSTORMS WILL PRODUCE WINDS IN EXCESS OF 5H8 MPH...TORRENTIAL RAIN...AND DEADLY LIGHTNING. AN ISOLATED TORNADO OR TWO IS ALSO A POSSIBILITY. BE PREPARED TO REACT IF A WARNING IS ISSUED.
Special weather statement, Jan 7, 5:35 AM EST, 35 minutes before
FLZ041-044>047-053-054-058-059-064-501-071135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 535 AM EST SAT JAN 7 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MUCH OF EAST CENTRAL FLORIDA UNTIL 11 AM... ...SEVERE THUNDERSTORMS MOVING INLAND FROM THE EASTERN GULF OF MEXICO... AT 530 AM EST...WEATHER RADAR INDICATED SEVERE THUNDERSTORMS FROM HOMOSASSA IN CITRUS COUNTY TO DUNNELLON IN MARION COUNTY. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY UNTIL 615 AM. THESE THUNDERSTORMS WERE MOVING RAPIDLY INLAND FROM THE GULF OF MEXICO TO THE NORTHEAST AT 40 MPH. STRONG TO SEVERE THUNDERSTORMS WILL INCREASE OVER INLAND SECTIONS DURING THE NEXT SEVERAL HOURS. THUNDERSTORMS WILL REACH FROM MASCOTTE AND LEESBURG...TO OCALA AND LAKE GEORGE...TO PALATKA BY 7AM. RESIDENTS OF EAST CENTRAL FLORIDA SHOULD REMAIN ALERT TO SEVERE WEATHER THIS MORNING. SOME THUNDERSTORMS WILL PRODUCE WINDS IN EXCESS OF 58 MPH...TORRENTIAL RAIN...AND DEADLY LIGHTNING. AN ISOLATED TORNADO OR TWO IS ALSO A POSSIBILITY. BE PREPARED TO REACT IF A WARNING IS ISSUED.
Special weather statement, Jan 7, 5:38 AM EST, 32 minutes before
FLZ041-044>047-053-054-058-059-064-501-071230-
EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
545 AM EST SAT JAN 7 1995
...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...
...SEVERE THUNDERSTORMS POSSIBLE ACROSS PARTS OF EAST CENTRAL FLORIDA...
THUNDERSTORMS ASSOCIATED WITH A VIGOROUS COLD FRONT WILL AFFECT MUCH OF EAST
CENTRAL FLORIDA THIS MORNING. STRONGER WINDS AND HIGH LOW LEVEL MOISTURE HAVE
CREATED AN ENVIRONMENT CONDUCIVE TO SEVERE THUNDERSTORMS. WIND GUSTS GREATER
THAN 58 MPH WILL BE THE GREATEST THREAT. HOWEVER...LARGE HAIL AND TORRENTIAL
RAIN ARE ALSO POSSIBILITIES...AS WELL AS AN ISOLATED TORNADO OR TWO. THE STORMS
WILL BE MOVING QUICKLY TO THE NORTHEAST AT 35 TO 45 MPH.
INDIVIDUAL THUNDERSTORMS WILL BE MOVING INLAND ALONG THE WEST CENTRAL COAST
AND THEN MOVE INTO EAST CENTRAL FLORIDA. THE ENTIRE AREA OF THUNDERSTORMS
WILL BE MOVING SOUTHEAST...DOWN THE PENINSULA...IN ADVANtCE OF THE COLD FRONT.
SEVERE THUNDERSTORM WATCH FOR MUCH OF EAST CENTRAL FLORIDA WILL BE IN EFFECT
UNTIL 11 AM...
DWSSpecial weather statement, Jan 7, 5:45 AM EST, 25 minutes before
FLZ041-044>047-053-054-058-059-064-501-071230-
EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
545 AM EST SAT JAN 7 1995
...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...
...SEVERE THUNDERSTORMS POSSIBLE ACROSS PARTS OF EAST CENTRAL FLORIDA...
THUNDERSTORMS ASSOCIATED WITH A VIGOROUS COLD FRONT WILL AFFECT MUCH OF EAST
CENTRAL FLORIDA THIS MORNING. STRONGER WINDS AND HIGH LOW LEVEL MOISTURE HAVE
CREATED AN ENVIRONMENT CONDUCIVE TO SEVERE THUNDERSTORMS. WIND GUSTS GREATER
THAN 58 MPH WILL BE THE GREATEST THREAT. HOWEVER...LARGE HAIL AND TORRENTIAL
RAIN ARE ALSO POSSIBILITIES...AS WELL AS AN ISOLATED TORNADO OR TWO. THE STORMS
WILL BE MOVING QUICKLY TO THE NORTHEAST AT 35 TO 45 MPH.
INDIVIDUAL THUNDERSTORMS WILL BE MOVING INLAND ALONG THE WEST CENTRAL COAST
AND THEN MOVE INTO EAST CENTRAL FLORIDA. THE ENTIRE AREA OF THUNDERSTORMS
WILL BE MOVING SOUTHEAST...DOWN THE PENINSULA...IN ADVANCE OF THE COLD FRONT.
SEVERE THUNDERSTORM WATCH FOR MUCH OF EAST CENTRAL FLORIDA WILL BE IN EFFECT
UNTIL 11 AM...
DWSThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 5:14 AM EST | Severe Thunderstorm Warning | MLB | Marion | 61 min |
| Jan 7, 6:41 AM EST | Severe Thunderstorm Warning | MLB | Flagler | 64 min |
| Jan 7, 8:32 AM EST | Tornado Warning | MLB | Orange | 43 min |
| Jan 7, 11:07 AM EST | Severe Thunderstorm Warning | MLB | Okeechobee | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.